# SDR 2018FA0000081

- Difficulty date: March 7, 2018
- Submitted: March 7, 2018
- Operation: General aviation
- Aircraft: N500MS
- Make and model: Beech E-90
- Aircraft serial: LW123
- Aircraft time: 9,525 hours, 8,618 cycles
- System (JASC): 5330 · Fuselage Main, Plate/Skin
- Part: Skin
- Condition: Chafed
- Location: Fuselage
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ON REMOVAL OF THE HORIZONTAL STABILIZERS FROM THE FUSELAGE, SIGNIFICANT FUSELAGE SKIN CHAFFING WAS FOUND ON BOTH SIDES OF THE AIRCRAFT FROM THE RUBBER SEAL THAT FITS BETWEEN THE FUSELAGE AND HORIZONTAL STABILIZERS.  IT WOULD BE ASSUMED TIME, VIBRATION, AND ATMOSPHERIC DEBRIS HAS CAUSED THE DAMAGE.  PARTS OF THE SEAL ARE IN CONTACT WITH FACTORY BULB HEAD RIVETS, WHICH HOLDS SMALL AREAS OF THE SEAL UP, ALLOWING DEBRIS TO ACCUMULATE WHICH WOULD ACCELERATE WEAR.  THE FUSELAGE SKINS ARE .032" IN THIS AREA, AND CHAFFING HAS WELL EXCEEDED THE "10% RULE".  PICTURES ARE BEING SENT AS WELL.  CHAFFING DEPTHS AS MARKED IN THE PICTURES ARE APPROXIMATE.  IT WOULD BE EXPECTED OTHER KING AIRS OF THIS DESIGN WOULD ALSO BE AFFECTED BY CHAFFING IN THIS AREA, WITH SOME MORE, AND SOME LESS.
